Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Dizziness due to whey protein. Vigorous cyclist. Need to replace the protein?

after cycling 100 Klm I like to take a whey protein shake to repair my muscles but it always makes me feel dizzy I do not drink these shakes in place of meals so I still eat plenty during the day but have the protein shake purely for recovery. I have been told it is essential to replace protein after my rides but I am fed up with getting dizzy after a shake?
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  533
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
  Anonymous's Response
Most protein shakes contain nitrates which can cause vasodilation of your blood vessels and causes decreased blood pressure and thus causing dizziness when blood flow decreases. High protein intake can cause proteinuria and can cause damage to kidneys. Do not take protein shake immediately after doing the cycling have some rest around 1 or 2 hours and then take it, or else you can try taking carbohydrate shakes. Mainly for the repair of your muscles, rest is more needed than the protein shake because you do not substitute your meal with the protein shakes.
Have a good Health.
Answered: Fri, 21 Jun 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor